MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC271400
Medical Device Problem Codes Patient Device Interaction Problem (4001); Migration (4003)
Health Effect - Clinical Code Ruptured Aneurysm (4436)
Date of Event 03/01/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Additional information including patient imaging has been requested and will be evaluated as provided.D10: gore® excluder® conformable aaa endoprosthesis with active control system cxt231412e - lot 27614178.Gore® dryseal flex introducer sheath dsf1633 ¿ lot 27802562.Gore® dryseal flex introducer sheath dsf1833 ¿ lot 27694884.Gore® excluder® aaa endoprosthesis plc271000 ¿ lot 27011644.Gore® excluder® aaa endoprosthesis plc141000 ¿ lot 27317883.Gore® molding & occlusion balloon mob37 ¿ lot 27838863.H3: device remains implanted.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a patient presenting with an abdominal aortic aneurysm was treated with a gore® excluder® conformable aaa endoprosthesis with active control system.The patient was treated within instructions for use but reportedly had a highly angulated neck.On (b)(6) 2024, the patient presented to the hospital with abdominal pain.Device migration of a contralateral leg and a possible type ia or type ib endoleak were suspected but were not confirmed with imaging.A reintervention using medtronics devices was performed.It was reported that the aortic extender did not seal and that it either migrated or was not extended far enough.The aneurysm was not successfully excluded and ruptured following the procedure.The patient was not in good enough condition for conversion to an open procedure.The patient died due to the rupture.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a patient presenting with an abdominal aortic aneurysm was treated with a gore® excluder® conformable aaa endoprosthesis with active control system and a gore® excluder® aaa endoprosthesis.The patient was treated within instructions for use but reportedly the aneurysm had a highly angulated neck.The patient remained in the hospital receiving in-patient care.On (b)(6) 2024, the patient complained abdominal pain.Device migration of a contralateral leg and a possible type ia endoleak affecting the trunk ipsilateral leg were suspected but were not confirmed with imaging.A reintervention was performed and a medtronic-brand aortic extender (unknown model) was implanted to treat the type ia endoleak.It was reported that the aortic extender did not seal and that it either migrated or was not extended far enough.It was reported that the aortic extender did not seal and that it either migrated or was not extended far enough.It was also reported that the additional devices may have caused migration of the already implanted devices.The aneurysm was not successfully excluded and ruptured following the procedure.The patient was not in good enough condition for conversion to an open procedure.The patient died due to the rupture (this event is documented in manufacturer ref.No.(b)(4) per section 1.2 of this report).
 
Additional Manufacturer Narrative
A review of the manufacturing records indicated the lot met pre-release specifications.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention include but are not limited to device migration.
 
Additional Manufacturer Narrative
Event type corrected to 'death' based on information from the field.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
tom hormby
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18886750
Report Number3013164176-2024-02010
Device Sequence Number11535517
Product Code MIH
UDI-Device Identifier00733132618606
UDI-Public00733132618606
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/25/2026
Device Catalogue NumberPLC271400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2024
Supplement Date Received by Manufacturer07/03/2024
07/23/2024
Initial Report FDA Received Date03/12/2024
Supplement Report FDA Received Date07/03/2024
07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Death;
Patient SexMale